Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 30, 2018, 5:43 PM PST for Nye County, Nevada. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2018, 5:43 PM PST (01:43 UTC)
- Expired
- Dec 30, 2018, 9:10 PM PST
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2505 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593 WWUS75 KLKN 310143 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 543 PM PST Sun Dec 30 2018 NVZ040-310600- /O.NEW.KLKN.WI.Y.0024.181231T0143Z-181231T0600Z/ Northwestern Nye County- 543 PM PST Sun Dec 30 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect until 10 PM PST this evening. * WINDS...Northwest 30 to 35 mph with gusts to 50 mph. * TIMING...Winds will remain gusty through this evening. * IMPACTS...Winds can make travel difficult especially for high profile vehicles. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 90
1 follow-up statement
966 WWUS75 KLKN 310510 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 910 PM PST Sun Dec 30 2018 NVZ040-310615- /O.CAN.KLKN.WI.Y.0024.000000T0000Z-181231T0600Z/ Northwestern Nye County- 910 PM PST Sun Dec 30 2018 ...WIND ADVISORY IS CANCELLED... Winds that strengthened behind a cold front this evening have lessened. Thus the Wind Advisory for northern Nye County has been cancelled. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 30, 5:31 PM PST, 12 minutes earlier.
Area forecast discussion, Dec 30, 5:31 PM PST, 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 531 PM PST Sun Dec 30 2018 .SYNOPSIS...A cold front will continue to move through Nevada this evening, bringing a quick burst of snow and some gusty winds. After some leftover showers tonight and Monday morning, very dry and cold conditions will drop into the state. Many valleys will be below zero degrees on New Year's morning. There will then be a slow warm up through the week with continued dry conditions. && .UPDATE...Winds in Northwest Nye County have reached advisory criteria over the last hour and the strong northwest flow is expected to continue over the next few hours. A Wind Advisory has therefore been issued until 06Z. && .PREV DISCUSSION... /ISSUED AT 311 PM / SYNOPSIS...A cold front will continue to move through Nevada this evening, bringing a quick burst of snow and some gusty winds. After some leftover showers tonight and Monday morning, very dry and cold conditions will drop into the state. Many valleys will be below zero degrees on New Year's morning. There will then be a slow warm up through the week with continued dry conditions. SHORT TERM...Tonight through Wednesday A cold front is currently moving down southward through northern Nevada, bringing along with it a fairly quick burst of around an inch snow along with some gusty winds. The frontal band with its snow is expected to move through central Nevada this evening and should be south of White Pine County by midnight. There looks to then be some leftover showers tonight through Monday, though they are likely to dissipate by Monday afternoon. A Winter Weather Advisory continues through Monday morning for northern Elko County, though this will likely be cancelled early once the snow showers die down since the main frontal band with the widespread precipitation has passed through the area. A cold and very dry northerly flow sets up behind the front, bringing with it much below normal temperatures through Wednesday. Temperatures tonight will be 5 to 15 degrees with highs on Monday mainly in the 20's. Temperatures really turn frigid though on New Year's morning as skies clear and many valleys drop below 0 degrees. Temperatures will have a hard time rebounding on Tuesday out of the teens. Lows will warm a little Tuesday night, but still some valleys will drop below zero. Highs on Wednesday should rise into the 20's in continued dry conditions. LONG TERM...Wednesday night through next Sunday. A ridging pattern over a good portion of the western US will keep the Great Basin region quiet and dry through the latter part of the week. Pacific Northwest storminess will bring a few high clouds at least over northern Nevada through Friday. In addition, temperatures will moderate upwards as 500dm heights rise over the region. Highs will generally be in the 30s and 40s through the weekend. Low temperatures in the single digits Thursday morning will rise generally into the teens Friday morning lasting through the weekend. As the ridge remains in place, an inversion will develop with the potential for at least morning fog each morning. The next trough to impact the region could be around the Saturday or Sunday time frame. Model spread is still high with differences in timing and position between the ECMWF and GFS so forecast confidence for this system is quite low. AVIATION...A band of brief heavy snow will pass through northern and central NV this evening producing IFR and short-duration LIFR conditions at KBAM and possibly KWMC. Snow will reach KELY later this evening around 0400Z. Winds will shift from a west-southwest direction to a northwest direction as the cold front moves through. Gusty northwest winds up to 35kts will occur at KTPH through this evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM PST Monday for Northern Elko County. Wind Advisory from 5 PM to 10 PM PST Monday for Northwestern Nye County. && 90
In the hours before
Local storm report, Dec 30, 2:47 PM PST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
247 PM PST SUN DEC 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM NON-TSTM WND GST 6 NNE RYNDON 41.04N 115.57W
12/30/2018 M62 MPH ELKO NV PUBLIC
N7NNV COAL MINE CANYON WEATHER STATION ELEV
5550 FT.
&&
86Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.